Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy And Painful Hands

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Is pain on back of hands/tops of feet, Neuropathy?

to avoid I have been HIV+ for nearly 20 years now and have been relatively healthy. My viral load was originally 24,000 and t-cells dropped to 225 then I went on meds back when crixivan was new (didnt have a name then) combined with azt/3tc....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...story. You might consider getting off the AZT (? switch to abacavir) to perhaps help the fat loss. 3TC can cause peripheral neuropathy as a low rate. The symptoms you describe (and note) are unusual for drug related neuropathy. Nonetheless if a... Read more »

Neuropathy and Muscular/Joint Pain

I was diagnosed in August, 07 and started Truvada/Kaletra when I was in the hospital due to very... Read more »

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....? Read more »
Articles
Project Inform

Pain Patch for Neuropathy Fails in Study

...distal sensory polyneuropathy (DSP) is a disappointment to people with HIV looking for a new option for relieving their foot and hand pain. These results differ from two earlier studies that suggested NGX-4010 did reduce pain. The patch is... Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...status exam (orientation to person, place, and time), assessment of cranial nerve function, motor function (strength in the hands and feet), sensory function (sensation in both hands and both feet), neurovascular examination (including pulses in... Read more »
Being Alive

Manage Peripheral Neuropathy

...exercise or supplementation? Peripheral neuropathy causes pain (sometimes described as tingling or burning) and numbness in the hands and feet. While HIV is one cause of the condition, it's certainly not the only one. Diabetes and cancer... Read more »
Test Positive Aware Network

Zerit

...1 (800) 272-4878 Potential side effects and toxicity: Peripheral neuropathy (tingling, burning, numbness or pain in the hands or feet) may go away once Zerit is stopped, but can be painful and permanently debilitating if not treated in time.... Read more »
Connect With Others

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
...I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are Read more »

Neuropathy

Posted by Anonymous, 3 Replies
...doctor have noticed anything to suggest neuropathy if this was the case? I have heard it can affect reflexes. Sorry to be a pain - so thankful to anyone who can answer these. Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
...recently diagnosed. Exposed just over 3 months ago. 3 weeks after infection (amongst all the other symptoms) I got tingling in my hands, then an all over hypersensitivity sensation (like sunburn). At times both my arms and legs have been... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching experience if the handshaker decides to give me a firm... Read more »